MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Catalog Number 25-3011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the dhr and the shipping inspection record of the involved lot#/product code combination was conducted with no relevant findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported the doctor was using the hypercoat wire when it became tangled in a stent, when he tried to pull the wire back it became stuck.Once he was able to dislodge it, the tip of the wire had come apart.The tip was aspirated out through a catheter and nothing was left in the patient.Patient was not affected.Additional information was received on (b)(6) 2018.The patient was stable and the procedure outcome was successful.The stent that the wire became stuck in was an abbott stent.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device expiration date in section the device return date in section and to provide the completed investigation.The actual device was received for evaluation.Visual inspection revealed the niti core wire and the platinum coil had been fractured at the end of the device.The niti core wire located inside the platinum coil was found to be approximately 26mm in length.That of the factory-retained sample of the same product is approximately 30mm in length.It was found that approximately 4mm of the niti core wire of the actual sample was missing.Magnifying inspection of the niti core wire code on the segment around the fracture found that it had been distorted on 0mm - approximately 8mm from the fractured distal end.Magnifying inspection of the platinum coil segment located proximal to the fracture end found that the platinum coil had been raveled on the segment 0mm - the joint of the platinum coil, stainless steel coil and the niti core wire.Due to the reveling, the length of the missing portion of the platinum coil was unknown.Magnifying inspection of the stainless steel coil segment did not have any other anomaly, including widened coil pitch or jumbled coiling, in the appearance.Electron microscopic inspection of the fracture of the niti core wire revealed that the core wire had become diminished toward the fracture end with the fracture end being in a diagonal shape.Electron microscopic inspection of the fracture cross-section of the niti core wire revealed that the dimple pattern had been generated on the surface.The thickness of the niti core wire was measured on the segment adjacent to the fracture.It was confirmed to be equivalent to that of the factory-retained sample of the same product code.Actual sample: approximately 32 ¿m, factory-retained sample: approximately 32 ¿m.The outer diameter of the stainless steel coil segment was confirmed to meet the specifications.Reproductive testing was performed on two current samples from the involved product code were prepared.With their distal coils being trapped, the samples were subjected to the force below respectively until their niti core wires got fractured.Pulling force after application of torque force: the fracture end became diminished and diagonal with the generation of the dimple pattern on the fracture cross-section.This state is found to be similar to that of the fracture on the niti core wire of the actual sample.The niti core wire was found to have got distorted on the segment from 0mm to approx.8mm in the manner similar to the actual sample.Continuous torque force: the core wire got distorted at the facture.This state was found to be different from that of the fractures on the niti core wire of the actual sample.There is no evidence that this event was related to a device defect or malfunction.However, based on the investigation result, it is likely the distal segment of the platinum coil of the actual sample was trapped in some hard object, including the involved stent.In attempts to release the trap, excessive torque force was applied to the actual sample.This distorted the niti core wire located inside the platinum coil.Subsequently, in attempts to release the trap, excessive pulling force was applied to the actual sample.This fractured the niti core wire located inside the platinum coil.During further withdrawal manipulation the platinum coil was raveled and fractured.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7346225
Report Number9681834-2018-00029
Device Sequence Number1054847
Product Code DQX
UDI-Device Identifier04987350720986
UDI-Public04987350720986
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number25-3011
Device Lot Number160525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;